Alert archive / Kansas / High Wind Warnings in 2024

High Wind Warning 2, NWS Wichita, KS

April 5, 202417 counties in Kansas

NWS Wichita, KS issued this high wind warning at Apr 5, 2024, 2:20 PM CDT for 17 counties in Kansas. It took effect at Apr 6, 2024, 12:00 PM CDT. It was in force for 8 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 5, 2024, 2:20 PM CDT (19:20 UTC)
In effect from
Apr 6, 2024, 12:00 PM CDT
Expired
Apr 6, 2024, 7:57 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 12:23 PM CDTNON-TSTM WND GST 54Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Apr 6, 12:25 PM CDTNON-TSTM WND GST 531 W Canton, KSMesonet station UP317 0.8 W Canton (UPR).
Apr 6, 12:28 PM CDTNON-TSTM WND GST 531 Sse Wichita Eisenhowe, KSASOS station KICT Wichita Eisenhower Airport.
Apr 6, 1:10 PM CDTNON-TSTM WND GST 581 W Canton, KSMesonet station UP317 0.8 W Canton (UPR).
Apr 6, 1:46 PM CDTNON-TSTM WND DMGEl Dorado, KSA 30-inch diameter tree was blown down in El Dorado.
Apr 6, 1:52 PM CDTNON-TSTM WND DMGHaysville, KSA large mostly dead tree was blown down in Haysville. Report courtesy KAKE.
Apr 6, 2:32 PM CDTNON-TSTM WND GST 60Russell Airport, KS
Apr 6, 2:44 PM CDTNON-TSTM WND GST 53Salina Municipal Airpor, KS
Apr 6, 3:16 PM CDTNON-TSTM WND GST 58Great Bend Airport, KS
Apr 6, 3:30 PM CDTNON-TSTM WND GST 61Russell Airport, KS
Apr 6, 3:34 PM CDTNON-TSTM WND GST 67Russell Airport, KS
Apr 6, 3:55 PM CDTNON-TSTM WND GST 553 Nne Bunker Hill, KSKSU mesonet station.
Apr 6, 4:01 PM CDTNON-TSTM WND GST 63Great Bend Airport, KS
Apr 6, 5:00 PM CDTNON-TSTM WND GST 52Newton Airport, KS
Apr 6, 5:15 PM CDTNON-TSTM WND GST 54Lyons Airport, KS
Apr 6, 5:15 PM CDTNON-TSTM WND GST 675 Sw Westfall, KSMeasured by KDOT weather station on I-70 at milepost 229.
Apr 6, 5:26 PM CDTNON-TSTM WND GST 58Hutchinson Airport, KS
Apr 6, 5:52 PM CDTNON-TSTM WND GST 56Strother Field Airport, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 523 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2325 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
523 m²/s²
0-3 km storm-relative helicity
543 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WWUS73 KICT 051920
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
220 PM CDT Fri Apr 5 2024

KSZ032-033-047>053-067>069-082-083-091>093-060330-
/O.UPG.KICT.HW.A.0002.240406T1700Z-240407T0100Z/
/O.NEW.KICT.HW.W.0002.240406T1700Z-240407T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of McPherson, Haysville, Lyons, Augusta,
Peabody, Winfield, Kingman, Ellsworth, Arkansas City, Rose Hill,
Harper, Cottonwood Falls, Wichita, Strong City, Wellington,
Hillsboro, Attica, Marion, Russell, Valley Center, Great Bend,
Lincoln, Park City, Newton, Derby, Sterling, Wilson, El Dorado,
Salina, Hutchinson, Bel Aire, Anthony, Sylvan Grove, and Andover
220 PM CDT Fri Apr 5 2024

...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ070>072-094>096-098>100-060330-
/O.NEW.KICT.WI.Y.0008.240406T1700Z-240407T0100Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Yates Center, Longton, Cedar Vale,
Coffeyville, Iola, Grenola, Parsons, Madison, Moline, Eureka,
Neodesha, Fredonia, Chanute, Independence, Sedan, Humboldt, and
Howard
220 PM CDT Fri Apr 5 2024

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, 
  Neosho, Wilson, and Woodson Counties.

* WHEN...From noon to 8 PM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
5 follow-up statements
861 
WWUS73 KICT 051922
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
222 PM CDT Fri Apr 5 2024

KSZ032-033-047>053-067>069-082-083-091>093-061100-
/O.CON.KICT.HW.W.0002.240406T1700Z-240407T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of McPherson, Haysville, Lyons, Augusta,
Peabody, Winfield, Kingman, Ellsworth, Arkansas City, Rose Hill,
Harper, Cottonwood Falls, Wichita, Strong City, Wellington,
Hillsboro, Attica, Marion, Russell, Valley Center, Great Bend,
Lincoln, Park City, Newton, Derby, Sterling, Wilson, El Dorado,
Salina, Hutchinson, Bel Aire, Anthony, Sylvan Grove, and Andover
222 PM CDT Fri Apr 5 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT 
SATURDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ070>072-094>096-098>100-061100-
/O.CON.KICT.WI.Y.0008.240406T1700Z-240407T0100Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Yates Center, Longton, Cedar Vale,
Coffeyville, Iola, Grenola, Parsons, Madison, Moline, Eureka,
Neodesha, Fredonia, Chanute, Independence, Sedan, Humboldt, and
Howard
222 PM CDT Fri Apr 5 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, 
  Neosho, Wilson, and Woodson Counties.

* WHEN...From noon to 8 PM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
115 
WWUS73 KICT 060701
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
201 AM CDT Sat Apr 6 2024

KSZ032-033-047>053-067>069-082-083-091>093-061515-
/O.CON.KICT.HW.W.0002.240406T1700Z-240407T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Lyons, Hutchinson, Peabody, Lincoln,
Attica, Harper, Newton, Valley Center, Park City, Augusta, Sylvan
Grove, Russell, Wilson, Rose Hill, Cottonwood Falls, Kingman,
Winfield, Derby, Wellington, Ellsworth, Anthony, Haysville,
Hillsboro, Arkansas City, Bel Aire, Andover, Great Bend,
McPherson, Strong City, Marion, Sterling, Salina, El Dorado, and
Wichita
201 AM CDT Sat Apr 6 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT 
THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ070>072-094>096-098>100-061515-
/O.CON.KICT.WI.Y.0008.240406T1700Z-240407T0100Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Yates Center, Iola, Independence,
Chanute, Parsons, Longton, Eureka, Howard, Fredonia, Sedan,
Coffeyville, Humboldt, Grenola, Neodesha, Cedar Vale, Madison,
and Moline
201 AM CDT Sat Apr 6 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS 
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, 
  Neosho, Wilson, and Woodson Counties.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Cuellar
179 
WWUS73 KICT 061433
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
933 AM CDT Sat Apr 6 2024

KSZ032-033-047>053-067>069-082-083-091>093-070100-
/O.CON.KICT.HW.W.0002.240406T1700Z-240407T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Strong City, Bel Aire, Marion, Ellsworth,
Wellington, Lyons, Arkansas City, Sterling, Newton, Rose Hill,
Harper, Great Bend, Cottonwood Falls, Salina, Wichita, Winfield,
Andover, Sylvan Grove, Peabody, Russell, Augusta, Hutchinson,
McPherson, Wilson, Kingman, Park City, El Dorado, Valley Center,
Derby, Anthony, Hillsboro, Lincoln, Attica, and Haysville
933 AM CDT Sat Apr 6 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ070>072-094>096-098>100-070100-
/O.CON.KICT.WI.Y.0008.240406T1700Z-240407T0100Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Eureka, Chanute, Sedan, Independence,
Grenola, Howard, Neodesha, Cedar Vale, Coffeyville, Parsons,
Iola, Yates Center, Madison, Longton, Humboldt, Fredonia, and
Moline
933 AM CDT Sat Apr 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, 
  Neosho, Wilson, and Woodson Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
816 
WWUS73 KICT 061854
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
154 PM CDT Sat Apr 6 2024

KSZ032-033-047>053-067>069-082-083-091>093-070100-
/O.CON.KICT.HW.W.0002.000000T0000Z-240407T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Park City, Arkansas City, Bel Aire,
Hillsboro, McPherson, Wichita, Sylvan Grove, Andover, Wellington,
Strong City, Newton, Ellsworth, Rose Hill, Augusta, Wilson,
Derby, Lincoln, Cottonwood Falls, Anthony, Winfield, Harper,
Valley Center, Sterling, Hutchinson, Salina, Russell, Marion,
Kingman, Lyons, Haysville, Great Bend, Peabody, Attica, and El
Dorado
154 PM CDT Sat Apr 6 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ070>072-094>096-098>100-070100-
/O.CON.KICT.WI.Y.0008.000000T0000Z-240407T0100Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Yates Center, Parsons, Eureka, Grenola,
Madison, Howard, Moline, Humboldt, Cedar Vale, Iola, Chanute,
Coffeyville, Sedan, Independence, Neodesha, Longton, and Fredonia
154 PM CDT Sat Apr 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 30 to 35 mph with gusts up to 50 mph.

* WHERE...Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, 
  Neosho, Wilson, and Woodson Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Baerg
743 
WWUS73 KICT 070057
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
757 PM CDT Sat Apr 6 2024

KSZ032-033-047>053-067>069-082-083-091>093-070200-
/O.CAN.KICT.HW.W.0002.000000T0000Z-240407T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Augusta, Kingman, Arkansas City, El
Dorado, Bel Aire, Lincoln, Newton, Derby, Anthony, Cottonwood
Falls, Harper, Russell, Sylvan Grove, Wellington, Hutchinson,
Great Bend, Rose Hill, Attica, Wilson, Andover, Sterling,
Peabody, Hillsboro, Haysville, Park City, Ellsworth, Strong City,
Salina, Wichita, Marion, Valley Center, McPherson, Winfield, and
Lyons
757 PM CDT Sat Apr 6 2024

...HIGH WIND WARNING IS CANCELLED...

Gusty southwest winds will persist for a few more hours this 
evening, but remain below high wind warning criteria.

$$

KSZ070>072-094>096-098>100-070200-
/O.CAN.KICT.WI.Y.0008.000000T0000Z-240407T0100Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Coffeyville, Longton, Grenola, Chanute,
Sedan, Yates Center, Howard, Eureka, Independence, Neodesha,
Humboldt, Iola, Cedar Vale, Moline, Madison, Parsons, and
Fredonia
757 PM CDT Sat Apr 6 2024

...WIND ADVISORY IS CANCELLED...

Gusty south to southwest winds will persist for a few more hours 
this evening, but likely remain below advisory levels for most 
locations.

$$

Kleinsasser

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Apr 5, 12:36 PM CDT, 1 hour 44 minutes earlier. Its key messages:

  • * An active day expected on Saturday with damaging non- thunderstorm winds, elevated to near-critical fire weather conditions, and the potential for strong to marginally severe storms. * Pattern appears to remain active next week, but severe weather is not expected next week at this time.
Area forecast discussion, Apr 5, 12:36 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1236 PM CDT Fri Apr 5 2024

.KEY MESSAGES...

* An active day expected on Saturday with damaging non-
  thunderstorm winds, elevated to near-critical fire weather
  conditions, and the potential for strong to marginally severe
  storms.

* Pattern appears to remain active next week, but severe weather is
  not expected next week at this time.

&&

.DISCUSSION...
Issued at 325 AM CDT Fri Apr 5 2024

Analyzing water vapor satellite early this morning, a shortwave
ridge residing over the central plains is sandwiched by a pair of
potent mid/upper troughs sitting over New England and the western
CONUS. With the approach of the next system, pressure falls across
the High Plains have already begun, and southerly flow is expected
to resume today. However, the airmass remains quite dry thanks to a
clean sweep of moisture from our previous system. With warmer
temperatures, increasing winds, and this dry air, a brief period of
very high grassland fire danger is possible this afternoon across
central Kansas.

As a strong mid/upper jet screams over the Rockies and ejects into
the Plains late tonight into Saturday, robust lee cyclogenesis is
expected across northwest Kansas/southwest Nebraska. A very tight
pressure gradient along with deep mixing both ahead and behind an
advancing dryline on Saturday will likely lead to very windy
conditions. Non-thunderstorm wind gusts Saturday afternoon and
evening will likely approach or exceed 50 to 60 mph at times,
especially along and west of the I-135 corridor. It doesn't appear
as through the synoptic front will catch up with the dryline until
late Saturday evening. This will likely create a period of time of
elevated to near critical fire weather conditions Saturday afternoon
for locations west of I-135 as much drier air pairs with strong
southwest/west winds. As mentioned previously, the airmass is
expected to remain quite dry even with robust southerly flow. The
nearest consistent dewpoints in the 60s currently reside along the
Gulf Coast... in Mexico. Therefore, the current expectation is for a
narrow corridor of rather poor moisture streaming northward ahead of
the advancing dryline. With little to no capping and robust synoptic
lift, a skinny line of broken showers and storms appear somewhat
likely to develop along and east of the I-135 corridor around 20-22Z
Saturday afternoon. While shear does support organized convection,
instability will be quiet modest, perhaps only 500 J/kg MLCAPE right
along the dryline. At best, it looks like portions of eastern Kansas
may see high-based, low-top supercells capable of producing 60-65
mph winds and up to quarter-size hail. The tornado threat looks very
low at this time across the ICT CWA. Unfortunately, due to the
nature of this system, not much rainfall is expected. Perhaps up to
a quarter-inch of rainfall is possible across southeast Kansas, but
this forecast may be a bit high and adjustments in this aspect of
the forecast may be needed over the next 24 hours.

Sunday will be another windy day, especially across central Kansas
where sustained westerly winds will be around 30 to 35 mph with
gusts up to 50 mph possible. This paired with dry conditions will
support another day of very high grassland fire danger along and
west of the I-135 corridor. A somewhat active pattern is expected
over the southern/central plains next week.
However, there are some uncertainties in the exact track of next
week's systems which has caused a large spread of outcomes in the
mid/long range global ensembles. Still rain chances remain in the
forecast across far southern Kansas starting late Monday night and
ending early Thursday morning. The best rain chances for much of the
area next week continue to be late Wednesday, but this may change
over the coming days as uncertainty remains high. However, it does
not appear as though any of the activity next week will come in the
form of severe weather. Going into next weekend, current long range
models suggest dry and mild conditions.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 1139 AM CDT Fri Apr 5 2024

VFR conditions are expected through the TAF period.
Southeasterly will continue into the 10-15 kt range with a few
gusts up to 25 kt at RSL and GBD. Otherwise, winds will back to
the ESE at 10-20 kt with gusts up to 25 kt after sunset. LLWS
conditions will overspread the central and south central KS
terminals after 02z as a 45-50 kt LLJ near 2.0 kft overspreads
the area. LLWS conditions subside by 14z as southerly wind gusts
increase to 20-30 kt with further strengthening by midday to
20-30 kt, gusting 40-45 kt.

&&

.FIRE WEATHER...
Issued at 325 AM CDT Fri Apr 5 2024

Fire Weather Concerns Return this Weekend

On Saturday, very high grassland fire danger is expected along and
west of the Flint Hills while extreme grassland fire danger is
expected west of the I-135 corridor. Very strong south winds
will shift to southwesterly during the afternoon and evening
hours. Winds will be sustained around 35 to 40 mph wind gusts
around 50 to 60 mph for locations along and west of the Flint
Hills. Relative humidity will be around 20 to 35% along and west
of the Flint Hills.

On Sunday, very windy and dry conditions will continue on Sunday
across portions of central and south-central Kansas. This will
support very high grassland fire danger across these areas. Winds
will be westerly sustained around 30 to 35 mph with gusts up to 50
mph possible. Relative humidity will be around 20 to 30%.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for KSZ032-033-047-048-050-067-082-091.
High Wind Watch from Saturday afternoon through Saturday
evening for KSZ032-033-047>053-067>069-082-083-091>093.

&&

DISCUSSION...JC
AVIATION...BMB
FIRE WEATHER...JC
Hazardous weather outlook, Apr 5, 8:40 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
840 AM CDT Fri Apr 5 2024

KSZ032-033-047>053-067>072-082-083-091>096-098>100-061345-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
840 AM CDT Fri Apr 5 2024

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Very strong southerly winds with gusts around 50 to 60 mph are
expected on Saturday across the area. See latest High Wind Watch
for additional details.

Very strong winds and low relative humidity will support very high
to extreme grassland fire danger Saturday afternoon for locations
along and west of the Flint Hills. See latest Fire Weather Watch
for additional details.

A thin line of fast moving showers and storms is expected to
develop Saturday afternoon and race quickly off to the northeast
into the early evening hours. The stronger storms will be capable of
nickel to quarter size hail along with up to 65 mph wind gusts.

Windy and dry conditions will support very high grassland fire
danger is expected across portions of central and south-central
Kansas on Sunday. Westerly wind gusts up to 50 mph will be
possible.

Chances for showers and storms exist from late Monday through early
Thursday. Currently severe weather is not expected next week, but
stay tuned for updates to the forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:02 AM CDTHigh Wind WatchICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more11 hr
Apr 5, 3:04 AM CDTFire Weather WatchICTBarton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more11 hr
Apr 5, 2:20 PM CDTWind AdvisoryICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more30 hr
Apr 5, 2:25 PM CDTRed Flag WarningICTBarton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more30 hr

Nearby

High Wind Warnings in Kansas, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.